zbMATH — the first resource for mathematics

A preconditioning technique for all-at-once system from the nonlinear tempered fractional diffusion equation. (English) Zbl 1435.65135
Summary: An all-at-once system of nonlinear algebra equations arising from the nonlinear tempered fractional diffusion equation with variable coefficients is studied. Firstly, both the nonlinear and linearized implicit difference schemes are proposed to approximate such the nonlinear equation with continuous/discontinuous coefficients. The stabilities and convergences of the two numerical schemes are proved under several assumptions. Numerical examples show that the convergence orders of these two schemes are 1 in both time and space. Secondly, the nonlinear all-at-once system is derived from the nonlinear implicit scheme. Newton’s method, whose initial value is obtained by interpolating the solution of the linearized implicit scheme on the coarse space, is chosen to solve such a nonlinear all-at-once system. To accelerate the speed of solving the Jacobian equations appeared in Newton’s method, a robust preconditioner is developed and analyzed. Numerical examples are reported to illustrate the effectiveness of our proposed preconditioner. Meanwhile, they also imply that our chosen initial guess for Newton’s method is feasible.
Reviewer: Reviewer (Berlin)

65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
65H10 Numerical computation of solutions to systems of equations
65F08 Preconditioners for iterative methods
65F10 Iterative numerical methods for linear systems
15B05 Toeplitz, Cauchy, and related matrices
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
26A33 Fractional derivatives and integrals
35R11 Fractional partial differential equations
Full Text: DOI
[1] Cartea, Á.; del Castillo-Negrete, D., Fluid limit of the continuous-time random walk with general Lévy jump distribution functions, Phys. Rev. E, 76, 041105 (2007)
[2] Baeumer, B.; Meerschaert, MM, Tempered stable Lévy motion and transient super-diffusion, J. Comput. Appl. Math., 233, 2438-2448 (2010) · Zbl 1423.60079
[3] Meerschaert, MM; Sikorskii, A., Stochastic Models for Fractional Calculus (2012), Berlin: De Gruyter, Berlin
[4] Podlubny, I., Fractional Differential Equations (1998), San Diego: Academic Press, San Diego · Zbl 0922.45001
[5] Chakrabarty, A.; Meerschaert, MM, Tempered stable laws as random walk limits, Stat. Probab. Lett., 81, 989-997 (2011) · Zbl 1225.60028
[6] Zheng, M.; Karniadakis, GE, Numerical methods for SPDEs with tempered stable processes, SIAM J. Sci. Comput., 37, A1197-A1217 (2015) · Zbl 1320.65020
[7] Carr, P.; Geman, H.; Madan, DB; Yor, M., The fine structure of asset returns: an empirical investigation, J. Bus., 75, 305-332 (2002)
[8] Carr, P.; Geman, H.; Madan, DB; Yor, M., Stochastic volatility for Lévy processes, Math. Financ., 13, 345-382 (2003) · Zbl 1092.91022
[9] Wang, W.; Chen, X.; Ding, D.; Lei, S-L, Circulant preconditioning technique for barrier options pricing under fractional diffusion models, Int. J. Comput. Math., 92, 2596-2614 (2015) · Zbl 1337.91130
[10] Zhang, H.; Liu, F.; Turner, I.; Chen, S., The numerical simulation of the tempered fractional Black-Scholes equation for European double barrier option, Appl. Math. Model., 40, 5819-5834 (2016) · Zbl 07160219
[11] Meerschaert, MM; Zhang, Y.; Baeumer, B., Tempered anomalous diffusion in heterogeneous systems, Geophys. Res. Lett., 35, L17403 (2008)
[12] Metzler, R.; Klafter, J., The restaurant at the end of the random walk: recent developments in the description of anomalous transport by fractional dynamics, J. Phys. A Math. Theor., 37, R161 (2004) · Zbl 1075.82018
[13] Zhang, Y.; Meerschaert, MM, Gaussian setting time for solute transport in fluvial systems, Water Resour. Res., 47, W08601 (2011)
[14] Zhang, Y.; Meerschaert, MM; Packman, AI, Linking fluvial bed sediment transport across scales, Geophys. Res. Lett., 39, L20404 (2012)
[15] Zhao, Y-L; Zhu, P-Y; Luo, W-H, A fast second-order implicit scheme for non-linear time-space fractional diffusion equation with time delay and drift term, Appl. Math. Comput., 336, 231-248 (2018) · Zbl 1427.65204
[16] Gu, X-M; Huang, T-Z; Ji, C-C; Carpentieri, B.; Alikhanov, AA, Fast iterative method with a second-order implicit difference scheme for time-space fractional convection-diffusion equation, J. Sci. Comput., 72, 957-985 (2017) · Zbl 1379.65062
[17] Li, M.; Gu, X-M; Huang, C.; Fei, M.; Zhang, G., A fast linearized conservative finite element method for the strongly coupled nonlinear fractional Schrödinger equations, J. Comput. Phys., 358, 256-282 (2018) · Zbl 1382.65320
[18] Cartea, A.; del Castillo-Negrete, D., Fractional diffusion models of option prices in markets with jumps, Physica A, 374, 749-763 (2007)
[19] Marom, O.; Momoniat, E., A comparison of numerical solutions of fractional diffusion models in finance, Nonlinear Anal. Real World Appl., 10, 3435-3442 (2009) · Zbl 1180.91308
[20] Li, C.; Deng, W., High order schemes for the tempered fractional diffusion equations, Adv. Comput. Math., 42, 543-572 (2016) · Zbl 1347.65136
[21] Chen, M.; Deng, W., High order algorithms for the fractional substantial diffusion equation with truncated Lévy flights, SIAM J. Sci. Comput., 37, A890-A917 (2015) · Zbl 1317.65198
[22] Ng, MK, Iterative Methods for Toeplitz Systems (2004), New York: Oxford University Press, New York
[23] Chan, R.; Jin, X-Q, An Introduction to Iterative Toeplitz Solvers (2007), Philadelphia: SIAM, Philadelphia · Zbl 1146.65028
[24] Lei, S-L; Fan, D.; Chen, X., Fast solution algorithms for exponentially tempered fractional diffusion equations, Numer. Methods Part. Differ. Equ., 34, 1301-1323 (2018) · Zbl 1407.65112
[25] Qu, W.; Lei, S-L, On CSCS-based iteration method for tempered fractional diffusion equations, Jpn. J. Ind. Appl. Math., 33, 583-597 (2016) · Zbl 1373.65058
[26] Gu, X-M; Huang, T-Z; Li, H-B; Li, L.; Luo, W-H, On \(k\)-step CSCS-based polynomial preconditioners for Toeplitz linear systems with application to fractional diffusion equations, Appl. Math. Lett., 42, 53-58 (2015) · Zbl 1326.65120
[27] Gu, X-M; Huang, T-Z; Zhao, X-L; Li, H-B; Li, L., Strang-type preconditioners for solving fractional diffusion equations by boundary value methods, J. Comput. Appl. Math., 277, 73-86 (2015) · Zbl 1302.65212
[28] Huang, Y-C; Lei, S-L, Fast solvers for finite difference scheme of two-dimensional time-space fractional differential equations, Numer. Algorithms (2019)
[29] Gander, MJ; Halpern, L.; Lee, C-O; Cai, X-C; Keyes, DE; Kim, HH; Klawonn, A.; Park, E-J; Widlund, OB, Time parallelization for nonlinear problems based on diagonalization, Domain Decomposition Methods in Science and Engineering XXIII, 163-170 (2017), Berlin: Springer, Berlin
[30] Wu, S., Toward parallel coarse grid correction for the parareal algorithm, SIAM J. Sci. Comput., 40, A1446-A1472 (2018) · Zbl 1398.65358
[31] Gander, MJ; Carraro, T.; Geiger, M.; Körkel, S.; Rannacher, R., 50 years of time parallel time integration, Multiple Shooting and Time Domain Decomposition Methods, 69-114 (2015), Berlin: Springer, Berlin
[32] Banjai, L.; Peterseim, D., Parallel multistep methods for linear evolution problems, IMA J. Numer. Anal., 32, 1217-1240 (2012) · Zbl 1248.65100
[33] McDonald, E.; Pestana, J.; Wathen, A., Preconditioning and iterative solution of all-at-once systems for evolutionary partial differential equations, SIAM J. Sci. Comput., 40, A1012-A1033 (2018) · Zbl 1392.65036
[34] Ke, R.; Ng, MK; Sun, H-W, A fast direct method for block triangular Toeplitz-like with tri-diagonal block systems from time-fractional partial differential equations, J. Comput. Phys., 303, 203-211 (2015) · Zbl 1349.65404
[35] Lu, X.; Pang, H-K; Sun, H-W, Fast approximate inversion of a block triangular Toeplitz matrix with applications to fractional sub-diffusion equations, Numer. Linear Algebra Appl., 22, 866-882 (2015) · Zbl 1349.65104
[36] Huang, Y-C; Lei, S-L, A fast numerical method for block lower triangular Toeplitz with dense Toeplitz blocks system with applications to time-space fractional diffusion equations, Numer. Algorithms, 76, 605-616 (2017) · Zbl 1377.65038
[37] Lu, X.; Pang, H-K; Sun, H-W; Vong, S-W, Approximate inversion method for time-fractional subdiffusion equations, Numer. Linear Algebr. Appl., 25, e2132 (2018) · Zbl 06861604
[38] Zhao, Y-L; Zhu, P-Y; Gu, X-M; Zhao, X-L; Cao, J., A limited-memory block bi-diagonal Toeplitz preconditioner for block lower triangular Toeplitz system from time-space fractional diffusion equation, J. Comput. Appl. Math., 362, 99-115 (2019) · Zbl 1418.65078
[39] Sabzikar, F.; Meerschaert, MM; Chen, J., Tempered fractional calculus, J. Comput. Phys., 293, 14-28 (2015) · Zbl 1349.26017
[40] Kelley, CT, Solving nonlinear equations with Newton’s method (2003), Philadelphia: SIAM, Philadelphia
[41] van der Vorst, HA, Bi-CGSTAB: a fast and smoothly converging variant of Bi-CG for the solution of nonsymmetric linear systems, SIAM J. Sci. Stat. Comput., 13, 631-644 (1992) · Zbl 0761.65023
[42] Zhuang, P.; Liu, F.; Anh, V.; Turner, I., Numerical methods for the variable-order fractional advection-diffusion equation with a nonlinear source term, SIAM J. Numer. Anal., 47, 1760-1781 (2009) · Zbl 1204.26013
[43] Ervin, VJ; Heuer, N.; Roop, JP, Regularity of the solution to 1-D fractional order diffusion equations, Math. Comput., 87, 2273-2294 (2018) · Zbl 1394.65145
[44] Varga, RS, Geršgorin and His Circles (2004), Berlin: Springer, Berlin
[45] Lin, F-R; Yang, S-W; Jin, X-Q, Preconditioned iterative methods for fractional diffusion equation, J. Comput. Phys., 256, 109-117 (2014) · Zbl 1349.65314
[46] Xu, J., A novel two-grid method for semilinear elliptic equations, SIAM J. Sci. Comput., 15, 231-237 (1994) · Zbl 0795.65077
[47] Xu, J., Two-grid discretization techniques for linear and nonlinear PDEs, SIAM J. Numer. Anal., 33, 1759-1777 (1996) · Zbl 0860.65119
[48] Kim, D.; Park, E-J; Seo, B., A unified framework for two-grid methods for a class of nonlinear problems, Calcolo, 55, 45 (2018) · Zbl 1398.76110
[49] Zhao, L.; Deng, W., High order finite difference methods on non-uniform meshes for space fractional operators, Adv. Comput. Math., 42, 425-468 (2016) · Zbl 1347.65130
[50] Chen, X.; Zeng, F.; Karniadakis, GE, A tunable finite difference method for fractional differential equations with non-smooth solutions, Comput. Methods Appl. Mech. Eng., 318, 193-214 (2017)
[51] Hao, Z.; Cao, W., An improved algorithm based on finite difference schemes for fractional boundary value problems with nonsmooth solution, J. Sci. Comput., 73, 395-415 (2017) · Zbl 1377.26009
[52] Hackbusch, W., Hierarchical Matrices: Algorithms and Analysis, Springer Series in Computational Mathematics, 49 (2015), Berlin: Springer, Berlin · Zbl 1336.65041
[53] Liu, X.; Xia, J.; de Hoop, MV, Parallel randomized and matrix-free direct solvers for large structured dense linear systems, SIAM J. Sci. Comput., 38, S508-S538 (2016) · Zbl 1352.65094
[54] Massei, S.; Mazza, M.; Robol, L., Fast solvers for two-dimensional fractional diffusion equations using rank structured matrices, SIAM J. Sci. Comput., 41, A2627-A2656 (2019) · Zbl 1420.65096
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.